Alert archive / Indiana / Frost Advisories in 2020
Frost Advisory 4, NWS Indianapolis, IN
NWS Indianapolis, IN issued this frost advisory at Oct 2, 2020, 3:05 PM EDT for 7 counties in Indiana. It took effect at Oct 3, 2020, 12:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2020, 3:05 PM EDT (19:05 UTC)
- In effect from
- Oct 3, 2020, 12:00 AM EDT
- Expired
- Oct 3, 2020, 3:35 AM EDT
- In force
- 4 hr
- Issued by
- NWS Indianapolis, IN
Counties Carroll County, IN, Delaware County, IN, Henry County, IN, Howard County, IN, Madison County, IN, Randolph County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 77 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
699 WWUS73 KIND 021905 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 305 PM EDT Fri Oct 2 2020 INZ021-031-038-040>042-049-030315- /O.NEW.KIND.FR.Y.0004.201003T0400Z-201003T1200Z/ Carroll-Howard-Tipton-Madison-Delaware-Randolph-Henry- Including the cities of Delphi, Flora, Kokomo, Tipton, Anderson, Muncie, Winchester, and New Castle 305 PM EDT Fri Oct 2 2020 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY... * WHAT...Temperatures as low as 37 will result in frost formation. * WHERE...Carroll, Howard, Tipton, Madison, Delaware, Randolph and Henry Counties. * WHEN...From midnight tonight to 8 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/ind
2 follow-up statements
724 WWUS73 KIND 030118 AAA NPWIND URGENT - WEATHER MESSAGE...UPDATED National Weather Service Indianapolis IN 918 PM EDT Fri Oct 2 2020 INZ021-031-038-040>042-049-030930- /O.CON.KIND.FR.Y.0004.201003T0400Z-201003T1200Z/ Carroll-Howard-Tipton-Madison-Delaware-Randolph-Henry- Including the cities of Delphi, Flora, Kokomo, Tipton, Anderson, Muncie, Winchester, and New Castle 918 PM EDT Fri Oct 2 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... * WHAT...Temperatures as low as 36 degrees will result in frost formation. * WHERE...Carroll, Howard, Tipton, Madison, Delaware, Randolph and Henry Counties. * WHEN...From midnight tonight to 8 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
862 WWUS73 KIND 030735 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 335 AM EDT Sat Oct 3 2020 INZ021-031-038-040>042-049-030845- /O.CAN.KIND.FR.Y.0004.000000T0000Z-201003T1200Z/ Carroll-Howard-Tipton-Madison-Delaware-Randolph-Henry- Including the cities of Delphi, Flora, Kokomo, Tipton, Anderson, Muncie, Winchester, and New Castle 335 AM EDT Sat Oct 3 2020 ...FROST ADVISORY IS CANCELLED... Cloud cover is keeping temperatures up and frost is no longer expected. $$ For more information from the National Weather Service visit https://weather.gov/ind
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Oct 2, 2:33 PM EDT, 32 minutes earlier.
Area forecast discussion, Oct 2, 2:33 PM EDT, 32 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 233 PM EDT Fri Oct 2 2020 .UPDATE... The LONG TERM Section has been updated below. && .SYNOPSIS... Issued at 359 AM EDT Fri Oct 2 2020 Below normal temperatures will continue across central Indiana with a large upper trough in place over the Great Lakes and some patchy frost is possible early Saturday morning. More chances for rain will arrive Saturday night through Sunday as a cold front moves through the area, and Sunday night could again bring patchy frost for Monday morning. After that, the pattern becomes dry again with temperatures warming to near normal from Tuesday on. && .NEAR TERM /Today/... Issued at 1008 AM EDT Fri Oct 2 2020 Have adjusted sky cover to reflect the overcast stratus deck that has invaded several of central Indiana's north-central and northeastern counties. Assume these clouds will remain several hours per deck's current slow translational speed, notable enhancement from Lake Michigan, and generally otherwise stable vertical profile as center of high pressure mass settles into the region today. Also nudged max temp values down 1-2F over northeast counties. No other significant changes. Temps will top out from the upper 50's (northeast) to the low 60's (southwest). Previous discussion follows... A vorticity max that assisted to produce showers across central Indiana yesterday afternoon has moved away from the area, but the upper level cyclonic flow from the upper trough will continue across the area today. Surface high pressure will start to build in from the northwest, and the sinking motion associated with it should help to keep cloud cover from becoming overcast today. Some lower level moisture could become trapped under the sinking motion, though, and could form the basis for some scattered stratocu over the area from around midday on. During the morning, should see an area of clouds continue over the northeast counties from a fetch off Lake Michigan, where the colder air over the warm waters is producing some showers early this morning. Northwesterly flow will bring cool advection with it, and with 850 mb temperatures continuing to drop a bit more expect to see highs today a little cooler than yesterday topping out in the upper 50s to lower 60s. && .SHORT TERM /Tonight through Sunday night/... Issued at 359 AM EDT Fri Oct 2 2020 An upper level trough over the Great Lakes will continue to keep cyclonic flow in place over central Indiana. Surface high pressure will settle in over the area Friday night, and while this could allow for clear skies due to sinking motion, there is potential for some moisture trapping resulting in some stratocu. Have also noticed early this morning that upstream temperatures are not much cooler than those already over central Indiana, and models have been trending a little warmer with the overnight temperatures that previous runs. Therefore, with some sinking motion and a little moisture but temperatures only dropping into mainly the upper 30s with a few spots as low as 36, only included some patchy frost in the northeast counties during the early morning hours on Saturday. By Saturday night, an upper wave and a surface front will approach from the west. The upper forcing from the vort max looks relatively weak Saturday night, and the surface front looks too far away to have much impact, but could see enough forcing get into the area to warrant chances for rain late Saturday night especially in the west closer to the forcing. On Sunday, though, the forcing looks a good deal stronger with both the upper wave and the surface front. Given the cooler temperatures at the lower levels but some warmer air arriving shortly aloft, continued with mention of shower chances but kept any thunder out of the forecast. Late Sunday night after the cold front is well past the area, temperatures could drop off fairly quickly if cloud cover moves out as quickly as models depict. Should this occur, could also be looking at some frost potential for the wee hours of Monday morning. && .LONG TERM /Monday Night through Friday/... Issued at 233 PM EDT Fri Oct 2 2020 Mainly dry and pleasant fall weather is expected for the next work week. Ecmwf continues to depict strong ridging in place across the western United States through the week...and this results in NW flow across the upper midwest and into Central Indiana. Within the NW flow a pair of weak short waves are suggested to pass across Indiana. The first wave looks to pass on Tuesday Night into Wednesday...with the second wave passing on Wednesday afternoon. Within the lower levels at that time moisture remains a problem as dry air remains in place. Thus for now will continue a dry forecast as these features pass. On Wednesday Night through Friday the Ridging aloft over the western United States begins to push eastward. This protective ridge will continue to steer any precip producing systems well north and east of Indiana. Thus a dry forecast will be expected late next week. && .AVIATION /Discussion for the 021800Z Tafs/... Issued at 116 PM EDT Fri Oct 2 2020 VFR Conditions will continue. Diurnal CU across the area this afternoon will quickly be lost late this afternoon and evening as daytime heating is lost. This will lead to continued VFR conditions along with unlimited Cigs. Overnight some mid cloud is expected to arrive late...mainly north ahead of some weak warm air advection and the arrival of moisture associated with a mid and upper level short wave. This will mainly result in some VFR CIGS arriving on Saturday morning. Time heights and forecast soundings depict this...showing a mid level saturation deck arriving. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CP NEAR TERM...AGM/CP SHORT TERM...CP LONG TERM....Puma AVIATION...TDUD
Hazardous weather outlook, Oct 2, 4:38 AM EDT, 10 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 438 AM EDT Fri Oct 2 2020 INZ021-028>031-035>049-051>057-060>065-067>072-030845- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 438 AM EDT Fri Oct 2 2020 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: No hazardous weather is expected at this time. Discussion: Canadian high pressure building over central Indiana will bring some patchy frost to the area late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Outlook: No hazardous weather is expected at this time. Discussion: A passing frontal system will bring chances for showers to the area Saturday night and Sunday, while cold air behind the system could bring patchy frost for early Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind CP
Nearby
Frost Advisories in Indiana, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.